HomeClinical ToolsPAS

👶 Pediatric Appendicitis Score (PAS)

Assess paediatric appendicitis likelihood with the PAS.

Clinical takeaway

≤ 3 low, 4–6 indeterminate, ≥ 7 high.

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Risk-stratify children with suspected appendicitis.

How it works

RLQ tenderness (2), cough/percussion/hop tenderness (2), and six 1-point items (anorexia, fever, nausea/vomiting, leukocytosis, neutrophilia, migration). 0–10.

Key points

  • ≤ 3 low, 4–6 indeterminate, ≥ 7 high.
  • Intermediate scores favour ultrasound-first imaging.
  • Reduces unnecessary CT in children.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

Cough/percussion/hopping RLQ tendernessNo
RLQ tendernessNo
AnorexiaNo
Fever ≥ 38°CNo
Nausea/vomitingNo
Leukocytosis ≥ 10×10⁹/LNo
Neutrophilia (left shift > 75%)No
Migration of pain to RLQNo

PAS0/10

  • InterpretationLow — appendicitis unlikely
  • NoteConsider discharge with safety-netting.
Cough/percussion/hopping RLQ tendernessYes (+2)
RLQ tendernessYes (+2)
AnorexiaYes (+1)
Fever ≥ 38°CYes (+1)
Nausea/vomitingYes (+1)
Leukocytosis ≥ 10×10⁹/LYes (+1)
Neutrophilia (left shift > 75%)Yes (+1)
Migration of pain to RLQYes (+1)

PAS10/10

  • InterpretationHigh — appendicitis likely
  • NoteSurgical consultation.

Frequently asked questions

What is Pediatric Appendicitis Score (PAS)?
Assess paediatric appendicitis likelihood with the PAS.
How is Pediatric Appendicitis Score (PAS) calculated? What is the core formula?
RLQ tenderness (2), cough/percussion/hop tenderness (2), and six 1-point items (anorexia, fever, nausea/vomiting, leukocytosis, neutrophilia, migration). 0–10.
When is Pediatric Appendicitis Score (PAS) used?
Risk-stratify children with suspected appendicitis.
What are the key clinical points for Pediatric Appendicitis Score (PAS)?
≤ 3 low, 4–6 indeterminate, ≥ 7 high. Intermediate scores favour ultrasound-first imaging. Reduces unnecessary CT in children.
What are the limits and cautions when using Pediatric Appendicitis Score (PAS)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is Pediatric Appendicitis Score (PAS) calculated in practice? Can you show a worked example?
Inputs: Cough/percussion/hopping RLQ tenderness No, RLQ tenderness No, Anorexia No, Fever ≥ 38°C No, Nausea/vomiting No, Leukocytosis ≥ 10×10⁹/L No, Neutrophilia (left shift > 75%) No, Migration of pain to RLQ No → Result: PAS 0 /10(Interpretation: Low — appendicitis unlikely, Note: Consider discharge with safety-netting.) Inputs: Cough/percussion/hopping RLQ tenderness Yes (+2), RLQ tenderness Yes (+2), Anorexia Yes (+1), Fever ≥ 38°C Yes (+1), Nausea/vomiting Yes (+1), Leukocytosis ≥ 10×10⁹/L Yes (+1), Neutrophilia (left shift > 75%) Yes (+1), Migration of pain to RLQ Yes (+1) → Result: PAS 10 /10(Interpretation: High — appendicitis likely, Note: Surgical consultation.)

Other tools

👶 APGAR💧 Maint. fluids🫘 Schwartz eGFR👶 Corrected age

中文版 →